Alert archive / North Carolina / Areal Flood Warnings in 2021
Areal Flood Warning 2, NWS Raleigh, NC
NWS Raleigh, NC issued this areal flood warning at Feb 21, 2021, 4:24 PM EST for Sampson County, North Carolina. It was in force for 53 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2021, 4:24 PM EST (21:24 UTC)
- Expired
- Feb 23, 2021, 9:00 PM EST
- In force
- 53 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Sampson County, NC
The radar
The Wilmington radar (KLTX), 89 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1977 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -99 m²/s²
- 0-3 km storm-relative helicity
- -84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
803
WGUS42 KRAH 212124
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Raleigh NC
424 PM EST Sun Feb 21 2021
NCC163-221515-
/O.NEW.KRAH.FA.W.0002.210221T2124Z-210222T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sampson NC-
424 PM EST Sun Feb 21 2021
The National Weather Service in Raleigh has issued a
* Flood Warning for...
Southeastern Sampson County in central North Carolina...
* Until 1015 AM EST Monday.
* At 424 PM EST, Gauge reports indicated the Black River at Tomahawk
and Six Runs Creek at US 241 remain in flood.
Some locations that will experience flooding include...
Clinton, Garland, and Ivanhoe.
Flooding is occurring along the Black River and Six Runs Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3459 7828 3465 7828 3494 7851 3497 7840
3499 7836 3490 7833 3490 7826 3499 7828
3500 7819 3489 7817 3479 7828 3467 7820
3464 7822 3459 7823 3457 7823 3458 7827
$$
772 follow-up statements
814
WGUS42 KRAH 221350
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Raleigh NC
850 AM EST Mon Feb 22 2021
NCC163-240200-
/O.EXT.KRAH.FA.W.0002.000000T0000Z-210224T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sampson NC-
850 AM EST Mon Feb 22 2021
The National Weather Service in Raleigh has extended the
* Flood Warning for...
Southeastern Sampson County in central North Carolina...
* Until 900 PM EST Tuesday.
* At 850 AM EST, Gauge reports indicated the Black River at Tomahawk
remains in flood.
Some locations that will experience flooding include...
Garland and Ivanhoe.
LAT...LON 3459 7828 3465 7828 3494 7851 3490 7833
3490 7826 3489 7817 3479 7828 3467 7820
3464 7822 3459 7823 3458 7823 3457 7823
3458 7826 3458 7827
$$
Green225
WGUS82 KRAH 240156
FLSRAH
Flood Statement
National Weather Service Raleigh NC
856 PM EST Tue Feb 23 2021
NCC163-240206-
/O.EXP.KRAH.FA.W.0002.000000T0000Z-210224T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sampson NC-
856 PM EST Tue Feb 23 2021
...FLOOD WARNING WILL EXPIRE AT 9 PM EST THIS EVENING FOR
SOUTHEASTERN SAMPSON COUNTY...
Flood waters have receded. Flooding is no longer expected to pose a
threat at this time. Please continue to heed remaining road closures.
LAT...LON 3459 7828 3465 7828 3494 7851 3490 7833
3490 7826 3489 7817 3479 7828 3467 7820
3464 7822 3459 7823 3458 7823 3457 7823
3458 7826 3458 7827
$$
JJTWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this areal flood warning went out at Feb 21, 3:52 PM EST, 32 minutes earlier.
Area forecast discussion, Feb 21, 3:52 PM EST, 32 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 352 PM EST Sun Feb 21 2021 .SYNOPSIS... Cold high pressure will shift offshore this evening. An upper level trough and associated weak surface cold front will cross the region from west to east Monday. Milder Pacific high pressure will then build in from the west, resulting in warmer weather Tuesday through Thursday. A cold front will move south through the area Thursday night, bringing cooler temperatures for late week. && .NEAR TERM /THROUGH TONIGHT/... As of 240 PM Sunday... ...A very low probability (5 percent) of a slick spot or two round daybreak in the far NW part of the Triad region... ...Otherwise lows tonight will occur early... with rising temperatures expected late tonight through daybreak as cloudiness and a SSW breeze yields to milder and damp weather Monday. Surface ridging will hold on long enough for nearly calm conditions and mostly clear skies through the evening. This will allow for excellent radiational cooling into the upper 20s to mid 30s NE to SW across our region within a couple of hours either side of midnight. Then, the approaching trough and weak cold front to our west will begin to have some influence on the region. Expect increasing cloudiness from the west, first in the west late evening, then elsewhere in the early morning hours. In addition to the increase in cloudiness overnight, the surface winds are also expected to help mix out any residual surface cold air as they become 5-12 mph between 09z and 12z. This is important to the forecast as lows tonight will occur before the clouds increase and the southerly flow develops. Lows of 28-33 are expected, but the temperatures are forecast to rise into the mid 30s by 12z. There is a slight chance of light rain (15-20 percent) near daybreak in the NW/W fringes of the Triad (Davidson/Forsyth/NW Guilford Counties). As it appears now, there is a 5 percent probabilty or very low risk of an isolated slick spot or two in these areas around daybreak. This would be due to the possibility that any trace of light rain or sprinkles could still fall on a lingering cold surface. This chance is very low because of the timing of the arrival of light rain is uncertain, most likely after sunrise. In addition, surface temps will be warming into the mid 30s at same time. We will include some minor wording in the Hazardous Weather Outlook. East of this area of the Triad, anything that falls after sunrise is expected to be rain as temperatures and dew points will be 33+ by that point and are expected to quickly increase into the mid to upper 30s before 900 AM. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... As of 240 PM Sunday... ...Milder with a SW breeze as showers arrive Monday. As the showers spread east across the Piedmont by mid-morning, the surface temperatures will be above freezing and steadily head toward the lower to mid 40s by early afternoon. The forecast 50kt SW low level jet near H850 will allow surface winds to increase in all areas, but the far NW where a stubborn in-situ CAD or wedge event is expected. This wedge should finally erode by mid-afternoon in the Triad, but that may be at the end of the showers and occur with the clearing that is expected around that time. Highs in the Triad may hold in the 40s, depending on when the cold front allows clearing from the west late. This could allow temps to jump into the lower 50s before sunset. Elsewhere, a band of showers is expected to cross central NC between late morning through the afternoon. SSW winds will increase to 10-20 mph, with gusts to 25 mph in the Sandhills, SE Piedmont, and Coastal Plain just prior to the arrival of the showers. This WAA will allow highs to surge into the 60s in the SE around FAY and GSB, with 50s in the Triangle. QPF on the order of 0.25 to 0.33 is expected with this event, thus nothing to create significant runoff before it ends late afternoon. Any lingering showers will exit the Coastal Plain during the early evening, with skies clearing overnight. Winds become NW at 10- 15 mph, with lows of 30-40 NW to SE. && .LONG TERM /TUESDAY THROUGH SUNDAY/... As of 350 PM Sunday... Surface high pressure and weak s/w ridging will move across the area on Tuesday into Wednesday, with the approach of our next system from the west Wednesday night into Thursday. The surface high will build into the area from the Deep south, resulting in a warming trend through midweek. This will result in high temps warming from the lower to mid 60s on Tuesday, into the mid to upper 60s/near 70 for Wednesday, possibly lingering into Thursday. Overnight lows during this period are generally expected to be in the 30s and 40s. Medium range models have generally trended drier for Thursday into Thursday night over the past couples of days, as a cold front sinks south/southeastward through the area. The front is forecast to stall to the south of the area, as the southern stream becomes active and allows for several disturbance to move across the area late week into the weekend. Medium range models have varied quite a bit over the last several days on the timing with the southern stream disturbances, along with the availability of a continuous cold air supply to the north. For now, medium range models are progressive with the surface high to the north, with more of a in-situ damming event possible Friday/Friday night. Will need to keep an eye on this period, but the latest operational medium range guidance is now all rain with these systems. Will keep high temps below normal for this time frame. && .AVIATION /18Z SUNDAY THROUGH THURSDAY/... As of 125 PM Sunday... VFR conditions will continue through this evening, under high pressure, with only a scattered high clouds expected. Lower clouds arrive from the west after 09z, with a chance for MVFR cigs at INT/GSO prior to 12z. VFR conditions will give way to IFR conditions with showers in the KGSO and KINT areas 13z-19z, then RDU 17z-18z, then eastward after 18z. Looking beyond 18z Mon, lower clouds and sub-VFR conditions with rain showers will continue to spread east through the afternoon and early evening. Surface winds will increase from the SSW at 10-20kt at all sites between 12z and 16z, then shift to the NW after the front passes between 00z and 03z/Tue. The risk of LLWS will exist between 12z and 18z in the KGSO and KINT areas. VFR conditions will return Mon evening, lasting through much of Thu under high pressure. We may see a trend to possibly sub-VFR late Thu ahead of the next front. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Badgett/Hartfield NEAR TERM...Badgett SHORT TERM...Badgett LONG TERM...BSD AVIATION...Badgett/Hartfield
Hazardous weather outlook, Feb 21, 2:52 PM EST, 1 hour 32 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 252 PM EST Sun Feb 21 2021 NCZ021-022-038-222000- Forsyth-Guilford-Davidson- 252 PM EST Sun Feb 21 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. There is a very slight chance of isolated slick spots between 600 AM and 800 AM Monday morning over the rural areas of Davidson, Forsyth, and northwest Guilford Counties. Sprinkles of rain may fall over surface and road temperatures that are still near freezing at that time. This could create a few icy patches, even if there are only trace amounts of rain during this time. However, the temperatures will be rising rather quickly into the mid 30s by 800 AM and 900 AM eliminating any threat. A warmer rain will fall by late morning as temperatures rise into the 40s. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any evidence of ice, even if only a trace early Monday morning. NCZ007>011-023>028-039>043-073>078-083>086-088-089-222000- Person-Granville-Vance-Warren-Halifax-Alamance-Orange-Durham- Franklin-Nash-Edgecombe-Randolph-Chatham-Wake-Johnston-Wilson-Stanly- Montgomery-Moore-Lee-Harnett-Wayne-Anson-Richmond-Scotland-Hoke- Cumberland-Sampson- 252 PM EST Sun Feb 21 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PWB
Nearby
Areal Flood Warnings in North Carolina, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.